Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 177, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 1:06 PM CDT for Davis County, Mahaska County, Wapello County, Iowa. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 28, 2018, 2:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Davis County, IA, Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:25 PM CDT | TSTM WND DMG | 2 Sw Ottumwa, IA | TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR. |
| Jun 28, 1:32 PM CDT | TSTM WND GST 58 | Ottumwa, IA | RWIS REPORT. |
| Jun 28, 1:38 PM CDT | TSTM WND GST 65 | 1 W Ottumwa, IA | VIA SOCIAL MEDIA. |
| Jun 28, 1:38 PM CDT | HAIL 1 | 1 W Ottumwa, IA | VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 8:12 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
879
WUUS53 KDMX 281806
SVRDMX
IAC051-123-179-281900-
/O.NEW.KDMX.SV.W.0177.180628T1806Z-180628T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
106 PM CDT THU JUN 28 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Wapello County in southeastern Iowa...
Davis County in southeastern Iowa...
Eastern Mahaska County in south central Iowa...
* Until 200 PM CDT.
* At 106 PM CDT, severe thunderstorms were located along a line
extending from near Pella to near Albia to near Centerville, moving
east at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. These storms have a history of
widespread wind damage.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across south central Iowa. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
4060 9218 4059 9264
TIME...MOT...LOC 1806Z 283DEG 44KT 4137 9284 4103 9272 4075 9290
HAIL...0.75IN
WIND...80MPH
$$
MF4 follow-up statements
785
WWUS53 KDMX 281821
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
121 PM CDT THU JUN 28 2018
IAC051-123-179-281900-
/O.CON.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
121 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...
At 120 PM CDT, severe thunderstorms were located along a line
extending from near Oskaloosa to near Ottumwa to 9 miles south of
Lake Sundown, moving east at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters. Numerous reports of tree damage
and outbuilding damage have occurred with these storms.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
4060 9218 4059 9264
TIME...MOT...LOC 1820Z 279DEG 45KT 4136 9259 4102 9247 4070 9269
HAIL...0.75IN
WIND...80MPH
$$
MF433
WWUS53 KDMX 281840
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
140 PM CDT THU JUN 28 2018
IAC051-123-179-281900-
/O.CON.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
140 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...
At 140 PM CDT, severe thunderstorms were located along a line
extending from Delta to Batavia to 8 miles north of Downing, moving
east at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
4060 9218 4059 9264
TIME...MOT...LOC 1840Z 282DEG 44KT 4131 9230 4097 9218 4060 9234
HAIL...0.75IN
WIND...80MPH
$$
MF861
WWUS53 KDMX 281849 CCA
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
149 PM CDT THU JUN 28 2018
IAC051-123-179-281900-
/O.COR.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
149 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WAPELLO...DAVIS AND EASTERN MAHASKA COUNTIES...
At 148 PM CDT, severe thunderstorms were located along a line
extending from near Hayesville to near Batavia to near Downing,
moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 138 pm...quarter sized hail
and 70 mph winds were reported in Ottumwa.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Ottumwa, Oskaloosa, Bloomfield, Eddyville, Ottumwa Industrial
Airport, Eldon, Fremont, Agency, University Park, Blakesburg,
Pulaski, Drakesville, Barnes City, Rose Hill, Kirkville, Floris,
Chillicothe, Keomah Village, Oskaloosa Municipal Airport and Lake
Wapello State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
4060 9218 4059 9264
TIME...MOT...LOC 1840Z 283DEG 39KT 4131 9230 4097 9218 4060 9234
HAIL...1.00IN
WIND...70MPH
$$
MF016
WWUS53 KDMX 281903
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
203 PM CDT THU JUN 28 2018
IAC051-123-179-281912-
/O.EXP.KDMX.SV.W.0177.000000T0000Z-180628T1900Z/
Wapello IA-Davis IA-Mahaska IA-
203 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO...DAVIS AND EASTERN
MAHASKA COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines.
LAT...LON 4151 9264 4151 9241 4116 9241 4116 9218
4060 9218 4059 9264
TIME...MOT...LOC 1902Z 283DEG 39KT 4126 9201 4092 9189 4055 9205
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:38 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 28, 12:38 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1238 PM CDT Thu Jun 28 2018 .UPDATE... Issued at 1233 PM CDT Thu Jun 28 2018 Convective system continues to move along the north edge of impressive instability with widespread wind damage noted. Winds of 70 mph have been common with higher gusts likely within the storms. Have extended the watch through the southeast portion of the forecast area as the complex continues to move rapidly east southeast through the early afternoon. && .DISCUSSION.../Today through Wednesday/ Issued at 350 AM CDT Thu Jun 28 2018 GOES-East clean infrared channel shows a band of clouds over southwest Iowa into central Missouri early this morning. While conditions are warm and humid here, they are even more so south of this band of clouds with 3am temperatures in the low 80s and dewpoints in the upper 70s. Isolated convection has formed over central Missouri in an environment characterized by MUCAPE of 5000 J/kg (!) that is uninhibited. Closer to Iowa, a few showers are over far south central Iowa. Many of the convective allowing models (CAMs) along with the HREF show this activity festering and then sinking south into Missouri no later than mid-morning. Attention then turns to northeast Colorado and western Nebraska where a few thunderstorms have formed this morning. This would be the MCS that models have been indicating would slide through Iowa later today, though in its present form does not look very MCSish. The CAMs have little in the way of this making it into Iowa, though recent runs of the HRRR tries to develop convection this afternoon on an outflow boundary expected from morning convection. Will hold off on mention of PoPs at this time, but will be something to monitor through the rest of the morning hours. While there will be a mixture of clouds and sunshine today, 850mb temperatures will climb 5 to 7 degrees Celsius into the low 20s Celsius in most areas. This will mean surface temperatures in the upper 80s to low 90s and within this very moist airmass, will see heat indices to around 105 degrees over many parts of south central Iowa. Therefore, will be issuing a heat advisory for much of south central Iowa. With heat indices not dropping below the middle 70s, will run the advisory through the night and into the heat advisory already out for Friday. The upper level ridge will begin to slide east on Friday with southwesterly flow developing overhead as a trough digs into the northern Rockies. 850mb temperatures over central Iowa will once again climb a few degrees and range from 24 to 27 Celsius. This will equate to temperatures well into the 90s and current heat advisory is still very much on track. It will also be quite breezy Friday. A cold front will begin to sink toward Iowa late in the day with any storms confined to the far northwest part of the forecast area. The better chance of areawide thunderstorms will be Saturday afternoon into the night as the front moves farther into the state with the trough swinging into the area. With this front arriving, this should temper the heat over at least northern areas, but there is still uncertainty to what degree conditions will heat up on Saturday over the south and less so southeast. Within this hot and humid airmass, there will be a risk of severe weather. There will be an impressive amount of instability ahead of the front for storms. While deep layer shear is below 30 knots, 0-1km and 0-3km storm relative helicity would support brief, but not persistent rotation. However, given the magnitude of CAPE, still could have supercells with large hail and damaging wind gusts. LCL heights of 1500m would suggest the tornado threat would be more marginal. In addition to the severe threat, there will also be the risk of heavy rainfall. There will be good moisture transport into the state with a ribbon of 2 inches plus of precipitable water ahead of the front. Warm cloud depths will be in excess of 4000 meters, which should allow for efficient rain processes. Further, the 850-300mb flow will be nearly parallel to the boundary with the possibility of training storms. Models generally agree on the idea of 1 to 3 inches, with GFS showing the upper end potential towards 5 inches. For now, have 1 to 2 inches across central to northern Iowa. The trough will exit the area on Sunday and storm chances will end in the morning hours. Surface high pressure will cross the area later Sunday into Monday as winds from the northwest deliver drier and cooler air. However, showers and thunderstorms will return to the state as warm air advection commences Monday night into Tuesday. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1233 PM CDT Thu Jun 28 2018 Other than the convective system passing through southern Iowa, overall conditions will be VFR for duration of the forecast. Very strong and variable winds along with IFR conditions can be expected in and around the thunderstorms this afternoon. The only other concern would be some patchy fog overnight although winds may preclude much of this threat. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Friday for IAZ057>061-070>074- 081>085-092>097. Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007- 015>017-023>028-033>039-044>050-062-075-086. && UPDATE...Cogil DISCUSSION...Ansorge AVIATION...Cogil
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 829 AM CDT Thu Jun 28 2018 IAZ061-074-084-085-095>097-291330- Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Isolated storms are also possible this afternoon central and southeast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will persist into Friday with widespread highs in the mid to upper 90s. A heat advisory remains in effect through Friday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday as well with the severe potential better defined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama- Poweshiek-Mahaska-Wapello- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters may be needed for a time late Saturday. IAZ044>047-057>060-070>073-081>083-092>094-291330- Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- 829 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Flood Warnings remain in effect for portions of some rivers in the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Severe thunderstorms are possible late this morning and early into the afternoon. A severe thunderstorm watch is in effect for the area until 3 PM. The primary threats are for large hail and wind gusts up to 70 MPH likely. Heat and humidity will build into the area today. A Heat Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid weather will return Friday with highs in the middle to upper 90s and heat index values 103 to 110 degrees. A Heat Advisory is in effect from late Friday morning through early Friday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Strong to perhaps severe thunderstorms with heavy rainfall will then be possible late Saturday afternoon and Saturday night. Additional thunderstorms chances return Tuesday with the severe potential better defined in the coming days. Flood Warnings are expected to continue for portions of some rivers in the area into next week. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed Thursday morning through afternoon. Spotters may be needed for a time late Saturday.
In the hours before
Local storm report, Jun 28, 12:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TSTM WND DMG 3 SE GREENFIELD 41.27N 94.41W
06/28/2018 ADAIR IA TRAINED SPOTTER
MACHINE SHED DESTROYED, GRAIN BIN SEVERELY
DAMAGE AND MULTIPLE TREES DOWN.
&&
JJLocal storm report, Jun 28, 12:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND GST NORWALK 41.50N 93.68W
06/28/2018 E85 MPH WARREN IA TRAINED SPOTTER
MANY BRANCHES OR TREES DOWN...3 INCHES OR
MORE IN DIAMETER. 2.5 INCHES OF RAIN FELL IN
ONE HALF HOUR. PEA SIZED HAIL. WIND GUSTS
ESTIMATED AT 76 TO 85 MPH.
&&
BFLocal storm report, Jun 28, 1:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG ATLANTIC 41.40N 95.01W
06/28/2018 CASS IA PUBLIC
MULTIPLE TREES DOWN WITH BRANCHES 3 INCHES OR GREATER IN
DIAMETER THROUGHOUT THE TOWN VIA SOCIAL MEDIA PICTURES.
TIME ESTIMATED VIA RADAR
&&
AKLocal storm report, Jun 28, 1:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
105 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND DMG MELCHER-DALLAS 41.23N 93.24W
06/28/2018 MARION IA EMERGENCY MNGR
6 TO 12 INCH TREES DOWN. POWER LINES DOWN.
&&
BFLocal storm report, Jun 28, 1:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 1 W INDIANOLA 41.36N 93.58W
06/28/2018 WARREN IA PUBLIC
MULTIPLE TREE BRANCHES DOWN 3 INCHES OR GREATER NEAR
WARREN COUNTY FAIRGROUND VIA SOCIAL MEDIA. TIME ESTIMATED
VIA RADAR.
&&
AKLocal storm report, Jun 28, 1:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM BLIZZARD 1 W INDIANOLA 41.36N 93.58W
06/28/2018 Warren IA PUBLIC
MULTIPLE TREE BRANCHES DOWN 3 INCHES OR GREATER NEAR
WARREN COUNTY FAIRGROUND VIA SOCIAL MEDIA. TIME ESTIMATED
VIA RADAR.
&&
AKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:08 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 37 min |
| Jun 28, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford | 60 min |
| Jun 28, 11:01 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Cass, Guthrie | 59 min |
| Jun 28, 11:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Decatur, Madison, Ringgold and 2 more | 64 min |
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison, Warren | 39 min |
| Jun 28, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Warren, Wayne | 56 min |
| Jun 28, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Warren | 48 min |
| Jun 28, 12:38 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Mahaska, Marion, Monroe, Wayne | 67 min |
| Jun 28, 12:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 48 min |
| Jun 28, 3:42 PM CDT | Excessive Heat Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more | 29 hr |
| Jun 28, 3:42 PM CDT | Heat Advisory | DMX | Adair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.